Posted by rainy on November 14, 2004, at 8:06:28
In reply to Re: Topamax: weight loss/mild depression, posted by kwax on November 13, 2004, at 19:35:55
Hi Kwax. I'm not real clear about why your MD wants you to go on this controversial drug. Are you having mood swings? Problems with the eating disorders now? Is your physician an OB-GYN or Pdoc--where is she/he coming from?
When I first went on it a couple of years ago I was meaner than an I don't know what every time I went up .25 mgs even though it was over a period of time. At first I didn't attribute it to the increased dose and then Aha! occured. There was the tingling in face and hands that subsided. It's recurring in my hands now and I've been steady at 300 for six months. (I'm also plenty mean, but that's me.) Cognitive problems and weight loss began at 225. People here will tell you that if you control the rate at which you go up, the side effects will be minimized, but I respect your "nervousness" about taking this med with a baby and a child to care for.
I don't think Topamax is particularily good for depression, but I'm treatment resistant bi polar II. It has helped to keep my 47 year old eating disorder at bay. That's why I want to stay on it.
You may have read some of the posts from Friday in response to a woman who wrote in asking about Topamax for weight loss. I guess you've informed yourself about the possible side effects. I think that most of them, including eye and balance problems have come true for most of us. I mean all of us have experienced at least one if not more. Problems with balance for me occured late at 300 mgs. That's not good with a baby or little person to take care of.
Good luck with your decision and the months to come!